MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDLAB 1265 BLOOD GAS ANALYZER; RL 1265

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDLAB 1265 BLOOD GAS ANALYZER; RL 1265
Catalog Number 10321852
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested instrument log files for further investigation.Investigation will commence once requested data has been received.The cause of this event is unknown.
 
Event or Problem Description
The customer reported that they received a discrepant high total hemoglobin (thb) result compared to retesting of the same sample on another rl1265 instrument and a different sample on their laboratory instrument.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Investigation has been completed.The co-oximetry optical subsystem responsible for the measurement of thb appeared stable with constant temperature and in control during the sample measurements.No co-ox interference was detected through the escalation date and while the sample in-question was measured.Review of provided data declares thb aqcs recovered well within expected range prior and after the escalated sample measurement as well as throughout the entire reported day.Optical thb measurement is dependent on the quality of the sample, and specifically the red blood cell concentration as presented in the slide cell.Pre-analytics such as differences in matrices, collection practices, light exposure, insufficient mixing, sample inhomogeneity, and time differences between comparative measurements may have attributed to the observed difference between the results of rl1265 sn 18875 and two comparative systems.For an accurate measurement of thb in whole blood, it is known that thorough mixing and rotating of the red blood cells immediately before analysis is required.The cause of this event is unknown.The instrument is performing as intended and is currently operational at the customer site.

Brand Name
RAPIDLAB 1265 BLOOD GAS ANALYZER
Common Device Name
RL 1265
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key19110893
Report Number3002637618-2024-00035
Device Sequence Number12851902
Product Code CHL
UDI-Device Identifier00630414515571
UDI-Public00630414515571
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10321852
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale